Ask a doctor

Can Accutane Cause Wrinkles?

I am currently in my fourth month of accutane (I am taking claravis) and while my acne has cleared up, my skin seems a bit dull. I have a bit of scarring but nothing too obvious since I didn't have severe acne (more like very persistent mild acne) Also I am noticing some fine lines under my eyes and my smile lines seem more prominent. Could this have anything to do with the accutane. I feel like I am a bit young to develop wrinkles (I am 20) and I constantly wear sunscreen because I am very fair

Doctor Answers (1)

Accutane and wribkles

+1
Accutane has actually been used to and prevent wrinkles. Much like the topical retinoids Retin A, Renova, Avage, etc, it has been conclusively shown that Accutane, an oral retinoid, can treat photoaging (sundamage). If you are noticing more lines, it may be because in the short term Accutane dries out your skin. This will not cause permanent wrinkles but may make fine lines more apparent. A good moisturizer will reverse this. Your skin will also get some of it's natural oils back after you have been off the Accutane for a while.


Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.